# SDR CALA0500212

- Difficulty date: July 1, 2005
- Submitted: July 5, 2005
- Operation: Air carrier
- Aircraft: N16234
- Make and model: Boeing 737824
- Aircraft serial: 28946
- Aircraft time: 19,026 hours, 6,863 cycles
- Engine: Ge CFM56*
- Engine time: 19,026 hours, 6,863 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 2
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A, F, D

## Discrepancy

LOUD THUMP HEARD AFTER T/O. ALL ENG IND`S NORMAL THROUGH CLIMB-OUT TO 10,000 FT.  PASSING 10,000 FT SEVERAL SUCCESSIVE THUMPS WITH NO ABNORMAL ENG IND`S.  A/C RETURNED WITH NORMAL LANDING. ENG SHUTDOWN AFTER LANDING. L-1 AND L-2 DOOR SLIDES DEPLOYED & PAX`S EVACUATED AS PRECAUTION DUE TO REPORTS OF POSSIBLE SMOKE ON NR 2 ENG.  BOTH FIRE BOTTLES BLOWN.  INITIAL EXAM OF NR 2 ENG FOUND NO EVIDENCE OF FIRE DAMAGE OR UNCONTAINED FAILURE.  NR 2 ENG R & R.  OPS CHKS GOOD. IN ADDITION, L-1 AND L-2 DOOR SLIDES AND FIRE BOTTLES REPLACED. VSV STAGE ONE ROTATED OUT OF TIMING(NUT BACKED OFF) RESULTING IN VSV FRACTURE. OUT OF TIME VSV INDUCED HPC FAILURE.
